Three weeks ago I received Botox injections. Now I have severe eyelid drooping and my eyebrows are lower than usual. I look terrible. My doctor is using a weekly laser treatment to correct the problem but I have seen no improvement. Is there any other treatment. Will this be permanent?
What to Do with Droopy Eyelids After Botox?
Doctor Answers 12
The hard truth is that the botox is already in your tissues and working like it is supposed to. Unfortunately, it is in the wrong spot. Laser will have no effect.
You will have to tough it out. Fortunately, it will likely only last a few more weeks. I am sorry that you are experiencing this, but the good news is that it is not permanent.
Hang in there.
Droopy eyelids will be better in 2 to 3 months.
1) This is the most common Botox complication. You had Botox injected too close to your eyelids, and the main muscle that raises your eyelids is weakened. This self-corrects as the Botox effect wears off.
2) During these difficult few weeks, you can try eye drops such as Iopidine, which help temporarily by stimulating another muscle that lifts the lids, and make you look better.
3) I would try another doctor (a board certified plastic surgeon or dermatologist). Lasers have no role in your situation.
Droopy eyelids after Botox
There is a eyedrop solution called Lopidine that can strengthen a small muscle that helps raise the eyelids. Aside from that, a couple of units of Botox can be injected just below the sides of the eyebrows that can help lift that part of the eyelid/eyebrow. If you had nothing done, chances are within 4-6 weeks, you would notice improvement in the drooping and by 3-4 months, it will have resolved completely. Laser treatments are unlikely to help with your problem.
You might also like...
Time heals all botox problems
Botox lasts three months -- your droopy lids will go away. I do not believe that the laser is doing anything to help. Only time can cure your problem.
Droopy Eyelids After Botox
Thank you for your question.
Although rare, droopy eyelid (eyelid ptosis) after Botox treatment is one of the most common potential side effects of treatment and is not permanent. Botox causes eyelid ptosis by migrating into one of the muscles that holds up the eyelid (levator palpebrae superioris). The good news is this muscle tends not to be affected by Botox for as long as the typical muscles Botox targets which is generally three to four months. If your provider determines you are a good candidate, apraclonidine eyedrops may be added to speed up recovery time and stimulate the muscle in the eyelid itself (superior tarsal muscle) causing it to contract and raise the eyelid. Adding this treatment may allow for the eyelid to return to its normal position in a few weeks.
For expertise on injections and management of complications visit the office of a Board-Certified Plastic Surgeon.
I hope this helps.
This will wear off
The botox has caused this problem and it will be self-limited. The laser treatments have no beneficial role in treating this. Your doctor is just buying time trying to keep you happy. Give it a fe weeks and the effect will resolve. You might want a different injector in the future.
You received Botox too close to the eye
Unfortunately, you have been given Botox too close to the eye, and this has resulted in weakness of the muscle that helps open the eyelid (AKA the Levator Muscle).
You can use an eye drop (Naphcon-A) to help open the eyelid by activating another muscle (AKA the Muller's Muscle).
As you know, Botox generally lasts about 3-4 months. Fortunately, the effect of Botox on the Levator Muscle is shorter than it is in other areas. You should begin to see improvement within a couple of months.
Botox is a a safe product that can achieve excellent results in the hands of a properly trained plastic surgeon.
Good luck with your treatment.
Botox droopy eyelids
Eyelid drooping after neuromodulators like Botox, Dysport or Xeomin is a rare but well described issue, usually resulting from product placement or the amount used.
The first thing that needs to be determined is whether it is a droopy eyebrow or truly a droopy eyelid. Droopy eyebrows are much more common and result from immobilizing the only muscle on the forehead that is able to lift up our eyebrows. Droopy eyelids come from the product getting into the wrong muscle that elevates the eyelid.
Management of them is quite different, but both have strategies to help expedite resolution while waiting for them to resolve with time, and any experience injector should be very familiar with how to deal with them: drops for the eyelids and precise placement of Botox in the brow depressors when it is an eyebrow issue.
To ensure you are receiving the highest level of care, seek out a modernly trained, new-school dermatologic surgeon, oculoplastic surgeon, facial plastic surgeon or plastic surgeon who is board certified and fellowship trained in one of these "core four" cosmetic specialties. Membership in organizations like the American Academy of Facial Plastic and Reconstructive Surgery help to identify a highly trained surgeon.
Droopy Eyelids after Botox
A rare side effect of Botox is droopy eyelids (blepharoptosis). Droopy eyelids were seen in 3% of patients in the pivotal studies and they occur in less than one half of 1% of patients in my experience. Droopy eyelids usually occur when treating the frown lines between the brows and it occurs if some of the Botox spreads from that area to a nearby muscle which lifts the eyelid. This side effect is temporary and treatable. Without treatment droopy eyelids normally resolve within two to four weeks after your Botox treatment. You can also use prescription eye drops (apraclonidine or Iopidine) twice daily which improves the droopy eyelids significantly. I have not seen improvement of droopy eyelids with laser treatments. Good luck!
Droopy eyes after Botox
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.